Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 6, NWS Cleveland, OH

February 16, 2018Lake County, Ohio

NWS Cleveland, OH issued this river flood warning at Feb 16, 2018, 1:37 AM EST for Lake County, Ohio. It took effect at Feb 16, 2018, 4:52 AM EST. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2018, 1:37 AM EST (06:37 UTC)
In effect from
Feb 16, 2018, 4:52 AM EST
Expired
Feb 17, 2018, 8:55 AM EST
In force
28 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Lake County, OH

The radar

The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River at Painesville (PNVO1). The gauge peaked at 8.30 ft at Feb 16, 2018, 5:00 AM EST.

actionminormoderate5101502/1602/1702/18
Action stage
8 ft
Minor stage
12.5 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04212100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

811 
WGUS41 KCLE 160637
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
137 AM EST Fri Feb 16 2018

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-161437-
/O.NEW.KCLE.FL.W.0006.180216T0952Z-180217T1355Z/
/PNVO1.1.ER.180216T0952Z.180216T1800Z.180217T0755Z.NO/
137 AM EST Fri Feb 16 2018

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Grand River At Painesville
* from early this morning to Saturday morning.
* At 1 AM the stage was 7.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and rise to
  near 8.6 feet by this afternoon. The river will fall below flood 
  stage by late tonight.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$
BM
2 follow-up statements
332 
WGUS81 KCLE 161049
FLSCLE
Flood Statement
National Weather Service Cleveland OH
549 AM EST Fri Feb 16 2018

...The flood warning continues for the following rivers in Ohio...

  Black River At Elyria
  Grand River At Painesville
  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC093-161849-
/O.EXT.KCLE.FL.W.0007.180216T1048Z-180217T1017Z/
/ELRO1.1.ER.180216T1015Z.180216T1800Z.180217T0417Z.NO/
549 AM EST Fri Feb 16 2018

The flood warning continues for 
  the Black River At Elyria
* from early this morning to late tonight...or until the warning is 
  cancelled.
* At  5:15 AM Friday the stage was 9.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will rise to near 10.2 feet by this afternoon.
  The river will fall below flood stage tonight.
* At 11.0 feet...Flooding begins in low lying areas near the river in
  Elyria. Ford Road may be closed for high water.

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212             

$$

OHC085-161848-
/O.EXT.KCLE.FL.W.0006.000000T0000Z-180217T0600Z/
/PNVO1.1.ER.180216T0804Z.180216T1200Z.180217T0000Z.NO/
549 AM EST Fri Feb 16 2018

The flood warning continues for 
  the Grand River At Painesville
* until late tonight...or until the warning is cancelled.
* At  5:00 AM Friday the stage was 8.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will rise to near 8.5 feet by this morning. 
  The river will fall below flood stage this evening.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$

OHC075-169-161848-
/O.EXT.KCLE.FL.W.0005.180216T1048Z-180218T0000Z/
/KILO1.1.ER.180216T0732Z.180216T1800Z.180217T1800Z.NO/
549 AM EST Fri Feb 16 2018

The flood warning continues for 
  the Killbuck Creek Near Killbuck
* from early this morning to Saturday evening...or until the warning 
  is cancelled.
* At  5:00 AM Friday the stage was 15.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise to near 15.8 feet by this afternoon.
  The river will fall below flood stage Saturday afternoon.
* At 16.0 feet...Low lying areas west of Water Street in the Village 
  of Killbuck are flooded. Flooded roads include County Road 621, 
  State Route 60 north, as well as local low lying roads. Holmes 
  county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
694 
WGUS81 KCLE 161843
FLSCLE
Flood Statement
National Weather Service Cleveland OH
143 PM EST Fri Feb 16 2018

...The flood warning is cancelled for the following rivers in Ohio...

  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-161913-
/O.CAN.KCLE.FL.W.0006.000000T0000Z-180217T0600Z/
/PNVO1.1.ER.180216T0804Z.180216T1230Z.180216T1506Z.NO/
143 PM EST Fri Feb 16 2018

* At  1:00 PM Friday the stage was 7.8 feet. 
* No flooding is currently occurring or forecast so the 
  flood warning is cancelled. 
* Flood stage is 8.0 feet.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark likely. Vrooman Road inundated.

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 16, 12:48 AM EST, 49 minutes earlier.

Area forecast discussion, Feb 16, 12:48 AM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1248 AM EST Fri Feb 16 2018

.SYNOPSIS...
A front across the area this evening will sink southeastward through
Friday morning. High pressure moves overhead by later Friday and
will be across the region through Sunday. Another warm and wet
system will arrive for Monday into Tuesday.

&&

.NEAR TERM /THROUGH TODAY/...
Leaving flood watch as is based on latest observed data and near
term hi res model runs. Cold frontal boundary has not pushed down
south of Lake Erie, extending SW to south of FDY. NW of the frontal
boundary the convective nature of the shra has settled down and the
back edge of the rain will soon be dropping SE into the Toledo area.

Wind shift has brought some fog in off of leri but vsbys still
generally a half a mile or more.

Still looks like most or all of the rain will taper off before
trying to change to snow. Also, still doen't look like temps will
drop to freezing point until 12z and only for Lucas county. Thus not
expecting any freezing up of wet roadways.

On Friday, temperatures continue to fall across the east, but may
hold steady across the west. Will continue the mention of a chance
of snow showers across the snowbelt. Little or no accumulation.
Dry Friday night with cool high pressure overhead. This will
take lows back into the teens and lower 20s.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
High pressure moves off the New England coast on Saturday.
Meanwhile an area of low pressure originating over the southern
Mississippi Valley will track northeast through the Tennessee
Valley before quickly shifting off the East Coast. The bulk of
the precipitation should stay southeast of the area during the
daytime hours on Saturday. Scattered snow showers more likely to
develop Saturday evening with a brief window of frontogenesis
in advance of the upper level trough. Precipitation will be
short lived with the surface ridge already expanding into the
area from the southwest on Sunday morning. Winds back to the
south on Sunday and the warming trend gets underway with highs
in the lower to mid 40s.

Upper level ridge strengthens aloft on Monday in response to a deep
trough developing over the western United States. Southerly flow and
impressive warming for mid-February is expected with a warm front
lifting north across the area on Monday. The southerly flow will
also bring deep moisture to the area with the first of several
rounds of rain accompanying the warm front. Although rain could
sneak in on Sunday night, it will take some time to saturate the low
levels and will hold off until Monday for higher pops. The 12Z GFS
is 6-12 hours slower than the Canadian and ECMWF with the timing of
the warm front on Monday. Even with the slower timing the GFS has
highs near 60 degrees area wide so raised temperatures a few more
degrees on Monday. Lows on Monday night will be mild as temperatures
only drop off a few degrees.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Models indicate that low pressure will move into the central
Great Lakes on Tuesday. There will be plenty of low level
moisture located across the region with the Gulf Of Mexico wide
open since Sunday night. Still uncertainty on what lower level
forcing will initiate the rainfall as we await the arrival of
the front Tuesday afternoon into Tuesday night. Locally heavy
rainfall will definitely be a possibility Tuesday night into
Wednesday. Models are struggling on how to resolve the pieces of
low pressure that will move along the frontal boundary
Wednesday into Thursday. However models attempt to move high
pressure back into the region by Thursday.

It will continue to be warm on Tuesday with highs in the 60s. Cooler
Wednesday into Thursday in the wake of the front with highs back into
the 40s.

&&

.AVIATION /06Z Friday THROUGH Tuesday/...
Cold front just southeast of the terminals will continue to push
away from the region, with continued rain shower activity over
the next couple of hours. A brief lull in IFR/MVFR early for
many of the terminals, but expecting a period of ceilings
lowering to low MVFR/IFR through the morning as colder air works
into the area. Could see some precip switch to snow, most
likely at KERI. Conditions will gradually improve through the
period. Winds will remain out of the northwest through the
period.

OUTLOOK...Non-VFR possible Saturday night into Sunday and again
Monday and Tuesday.

&&

.MARINE...
Southwest winds will shift around to the northwest and increase to
15-20 knots late tonight as low pressure passes to the east and a
cold front settles south of the lake. Winds will drop off by Friday
evening as high pressure builds in from the west behind the front.
High pressure will move off the New England coast Saturday. A
prolonged period of southerly flow will then develop from Sunday
through the first half of the week. A warm front will lift north
across Lake Erie Monday with winds of 15-20 knots expected.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 10 AM EST this morning for OHZ020>023-
     029>033-036>038-047.
PA...None.
MARINE...None.

&&

SYNOPSIS...Oudeman
NEAR TERM...Oudeman
SHORT TERM...KEC
LONG TERM...Mullen
AVIATION...Greenawalt
MARINE...KEC
Hazardous weather outlook, Feb 15, 2:31 PM EST, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
231 PM EST Thu Feb 15 2018

OHZ020>023-029>033-036>038-047-161945-
Medina-Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-
231 PM EST Thu Feb 15 2018

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

A system affecting the area Monday and Tuesday will bring another
round of warmth and rain. There will be the potential for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>014-017>019-027-028-089-PAZ001>003-161945-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Wyandot-Crawford-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
231 PM EST Thu Feb 15 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Runoff from rain and wet soil from recent snow melt will cause water
levels to rise on area waterways. Minor flooding is possible
including the potential for ice jams.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A system affecting the area Monday and Tuesday will bring another
round of warmth and rain. There will be the potential for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-161945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
231 PM EST Thu Feb 15 2018

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

Areas of fog will be possible across Lake Erie tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 7:27 PM ESTAreal Flood AdvisoryCLEHolmes, Stark, Wayne6 hr
Feb 15, 11:10 PM ESTRiver Flood WarningCLEHolmes, Wayne19 days
Feb 16, 1:31 AM ESTAreal Flood AdvisoryCLEHolmes, Stark, Wayne9 hr
Feb 16, 4:08 AM ESTRiver Flood WarningCLELorain32 hr
Feb 16, 6:13 AM ESTAreal Flood WarningCLEKnox6 hr
Feb 16, 6:35 AM ESTRiver Flood WarningCLEStark13 hr
Feb 16, 7:41 AM ESTRiver Flood WarningCLETrumbull34 hr
Feb 16, 10:26 AM ESTAreal Flood AdvisoryCLEHolmes, Stark6 hr
Feb 16, 12:06 PM ESTAreal Flood AdvisoryCLEKnox23 hr
Feb 16, 2:13 PM ESTRiver Flood WarningCLEMarion21 hr
Feb 16, 4:25 PM ESTAreal Flood AdvisoryCLEStark24 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.